Flash Flood, Warren
- When
- June 15, 6:45 PM EST to June 16, 12:45 AM EST
- Where
- Warren County, Hague
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 43.750, -73.517
McCoy Road and Battle Hill road closed due to flooding.
Low pressure moved across southern Quebec Province on June 15. An occluded frontplowed through an unstable air mass lingering over eastern New York.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
Low pressure moved across southern Quebec Province on June 15. An occluded frontplowed through an unstable air mass lingering over eastern New York. A few thunderstormsoccurred during the late afternoon and evening over the northern end of Lake George. Heavyrainfall triggered limited flash flooding in this region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 15, 3:10 PM EST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
410 PM EDT WED JUN 15 2005
.SHORT TERM (TODAY THROUGH SATURDAY)...KALB 18Z/WED SOUNDING WAS
REVEALING. STRONG CAP DEVELOPED AROUND 550 MB. MODEL SOUNDINGS DID
INDICATE A CAP BUT IT HAD IT WEAKENING EARLY THIS AFTERNOON.
CONVECTION IS FIRING IN UNSTABLE AIR...WEDGED BETWEEN MARINE LAYER
INTO EASTERN MOST PORTION OF FORECAST AREA AND COLD FRONT
APPROACHING FROM WEST...BUT TAPPING OUT IN CAP REGION. MAIN THREAT
TODAY HAS BEEN HEAVY DOWNPOURS AND TRAINING OF NORTHEAST MOVING
CELLS OVER VULNERABLE AREAS WHICH HAVE HAD HEAVY RAINS OVER THE PAST
WEEK OF SO FROM CONVECTION. FLASH FLOOD WATCH IN EFFECT FOR
HAMILTON...WARREN...SARATOGA...WASHINGTON AND BENNINGTON COUNTIES
AND WILL KEEP IT IN EFFECT UNTIL THREAT OF VERY HEAVY DOWNPOURS
DIMINISHES.
AIRMASS CHANGE...MUCH COOLER AND LESS HUMID...BELOW NORMAL AS WE
HEAD INTO THE WEEKEND. STACKED LOW PRESSURE SYSTEM WILL MOVE ACROSS
NORTHEAST FINALLY LIFTING OFF TO THE NORTHEAST ON SATURDAY. MOSTLY
CLOUDY COOL WEATHER AND THE RISK OF CONVECTION THROUGH FRIDAY. THE
THREAT OF VERY HEAVY DOWNPOURS LESSENS GREATLY WITH CHANGE IN THE
AIRMASS.
&&
.LONG TERM (SATURDAY NIGHT THROUGH WEDNESDAY)...RETURN TO A HIGHLY
AMPLIFIED PATTERN WITH DEEP WEST AND EAST COAST TROUGHS WITH A
STRONG RIDGE OVER THE PLAINS. SURFACE HIGH PRESSURE BUILDS IN ACROSS
NORTHEAST UNITED STATES. TEMPERATURES MODERATE TO SEASONABLE LEVELS
BY SUNDAY AND EXPECT HIGHS BACK INTO THE MID 80S BY MID WEEK. &&
.AVIATION...VFR CONDITIONS WILL ALTERNATE WITH MVFR/IFR IN SHOWERS
AND THUNDERSTORMS THROUGH LATE EVENING FROM THE HUDSON VALLEY WEST.
WIDESPREAD MVFR IN THE VALLEYS AND IFR OVER HIGHER ELEVATIONS IN
SOUTHERN VERMONT/WESTERN MASSACHUSETTS/NORTHWESTERN CONNECTICUT DUE
TO MARINE LAYER. OVERNIGHT EXPECT WIDESPREAD MVFR IN THE VALLEYS AND
MVFR/IFR OVER HIGHER TERRAIN AS CLOUDS LOWER TO AROUND 2500 TO 3000
FEET MSL...WITH MVFR VISIBILITIES IN LIGHT FOG. CONDITIONS WILL
IMPROVE SLIGHTLY THURSDAY MORNING.
&&
.HYDROLOGY...FLASH FLOOD WATCH IN EFFECT TAIL MIDNIGHT DUE TO
VERY WET GROUND CONDITIONS OVER THE EASTERN ADIRONDACKS...THE
LAKE GEORGE AND SARATOGA AREAS...AND SOUTHWESTERN VERMONT.
HEAVY PRECIP THUNDERSTORM CELLS ARE EXPECTED TO MOVE SLOWLY...
TRAIN...AND BACK BUILD OVER THE SAME AREAS WHICH WILL RESULT
IN RAINFALL UP TO AN INCH OVER SHORT TIME PERIODS. FLOODING OF
ROADS AND PARKING AREAS WILL RESULT AND OVER THE WATCH AREA
STREAMS COULD OVERFLOW AS WELL. THE POTENTIAL WILL END LATE
THIS EVENING AS DRIER AND COOLER AIR MOVES IN FROM THE WEST.
RAIN WILL CAUSE THE SCHROON RIVER TO RISE ANOTHER TWO TO FOUR
INCHES BUT IT SHOULD REMAIN ABOUT TWO FEET BELOW FLOOD.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT...
NYZ033-041>043-050-083-084.
VT...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT FOR VTZ013.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1127 AM EDT WED JUN 15 2005 NYZ033-041>043-050-083-084-VTZ013-161100- BENNINGTON VT-HAMILTON NY-NORTHERN SARATOGA NY-NORTHERN WARREN NY- NORTHERN WASHINGTON NY-SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY- 1127 AM EDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMILTON COUNTY...LAKE GEORGE SARATOGA REGION AND BENNINGTON COUNTY VERMONT. .DAY ONE... FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT. REFER TO STATEMENT FOR DETAILS. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. A FEW STORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL. ALL STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. STORMS WILL MOVE TO THE NORTHEAST AROUND 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MIGHT BE NEEDED LATER TODAY. PLEASE FORWARD ANY RAINFALL REPORTS OF AN INCH OR MORE THAT OCCUR TO THE NATIONAL WEATHER SERVICE. CTZ001-013-MAZ001-025-NYZ032-038>040-047>049-051>054-058>061-063>066- 082-VTZ014-015-161100- EASTERN ALBANY NY-EASTERN COLUMBIA NY-EASTERN DUTCHESS NY- EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN SCHENECTADY NY- EASTERN ULSTER NY-EASTERN WINDHAM VT-MONTGOMERY NY- NORTHERN BERKSHIRE MA-NORTHERN FULTON NY-NORTHERN HERKIMER NY- NORTHERN LITCHFIELD CT-SCHOHARIE NY-SOUTHERN BERKSHIRE MA- SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY- WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY- WESTERN ULSTER NY-WESTERN WINDHAM VT- 1127 AM EDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF THE WESTERN ADIRONDACKS...MOHAWK VALLEY...CAPITAL DISTRICT...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES... LITCHFIELD HILLS AND WINDHAM COUNTY VERMONT. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. A FEW STORMS MAY BECOME SEVERE PRODUCING DAMAGING WINDS AND LARGE HAIL. ALL STORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. STORMS WILL MOVE TO THE NORTHEAST AROUND 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MIGHT BE NEEDED LATER TODAY.
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
0444PM WED JUN 15 2005
#2 0000002 000
ANSO WLSR QHQT QTRF APTS WAPT
02047 FILE 28 NIAGARA COUNTY SHERIFFS DEPT JUN 15-05
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: NIAGARA COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): ORCHARD DR TOWN OF LEWISTON
CHESTNUT AND EWINGS RD TOWN OF NEWFANE
DATE AND TIME CONDITION STARTED: JUNE 15 2005 APPRX 1510 HRS
EXTENT OF DAMAGE OR AREAS IN DANGER: HOUSE FIRE DUE TO LIGHTNING STRIKE
CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS (X) - CLOUD TO CLOUD (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: ( ) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS (X) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
( ) - SMALL TREES/SHRUBS ( ) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: MPH OR KNOTS
NUMBER KILLED: 0 NUMBER INJURED: 0
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS:
AUTH PHONE #: 716 438-3393
AUTH SGT J JURON SENT DISP M SWIERCZEKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 610 PM EDT WED JUN 15 2005 NYZ033-152245- ...A STRONG THUNDERSTORM IN HAMILTON COUNTY... AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 45 MPH. THIS STORM WAS LOCATED NEAR WELLS...OR ABOUT 13 MILES SOUTH OF SPECULATOR...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... GIRARDS SUGARBUSH BY 615 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 620 PM EDT WED JUN 15 2005 NYZ042-152245- ...A STRONG THUNDERSTORM IN WARREN COUNTY... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 45 MPH AND A BRIEF PERIOD OF HEAVY RAIN. THIS STORM WAS LOCATED NEAR BAKERTOWN...OR ABOUT 15 MILES SOUTHEAST OF SPECULATOR...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... KNOWELHURST BY 625 PM EDT GARNET LAKE BY 630 PM EDT STONY CREEK...STONY CREEK STATION AND THURMAN BY 635 PM EDT HIGH STREET AND ATHOL BY 640 PM EDT THURMAN STATION BY 645 PM EDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 718 PM EDT WED JUN 15 2005 NYZ033-152345- ...A STRONG THUNDERSTORM IN HAMILTON COUNTY... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF SACANDAGA CAMPGROUND...OR ABOUT 16 MILES NORTH OF GLOVERSVILLE...AND MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... SACANDAGA CAMPGROUND AND 7 MILES SOUTH OF WELLS BY 725 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 720 PM EDT WED JUN 15 2005 NYZ032-033-152345- ...A STRONG THUNDERSTORM IN HERKIMER COUNTY... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR MCKEEVER...OR ABOUT 12 MILES SOUTH OF OLD FORGE...AND MOVING EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... ATWELL AND FIRST LAKE BY 725 PM EDT HERKIMER LANDING BY 735 PM EDT CASWELL LAKE BY 740 PM EDT 7 MILES WEST OF WEST CANADA LAKES BY 745 PM EDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 742 PM EDT WED JUN 15 2005 NYZ033-082-160015- ...A STRONG THUNDERSTORM ALONG THE BORDER OF HAMILTON AND FULTON COUNTIES... AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 45 MPH....AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF SACANDAGA CAMPGROUND...OR ABOUT 14 MILES NORTH OF GLOVERSVILLE...AND MOVING EAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR... NORTHVILLE AND 6 MILES NORTH OF NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 750 PM EDT.
The Burlington radar (KCXX), 89 km away, was scanning. The volume nearest the first event began at 23:43 UTC.
1 flash flood. Local standard time, as filed.
McCoy Road and Battle Hill road closed due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459553.